Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 241, NWS St. Louis, MO

July 20, 2010Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 20, 2010, 9:39 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Jul 22, 2010, 10:00 AM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jul 20, 2010, 9:39 PM CDT (02:39 UTC)
In effect from
Jul 22, 2010, 10:00 AM CDT
Expired
Jul 28, 2010, 7:00 AM CDT
In force
6 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 22.02 ft at Jul 23, 2010, 3:00 PM CDT.

actionminormoderate202507/2107/2207/2307/2407/2507/2607/2707/2807/29
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 20, 6:38 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 20, 6:38 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT TUE JUL 20 2010

.DISCUSSION...
/415 PM CDT TUE JUL 20 2010/

PRIMARY CONCERNS FOR THIS FORECAST ARE POPS/HEAVY RAIN POTENTIAL.
SYNOPTIC SITUATION HAS CHANGED LITTLE OVER THE PAST 24 HOURS.  VERY
MOIST AND UNSTABLE ATMOSPHERE LIES OVER THE AREA...WEAKLY CAPPED BY
WARM AIR IN THE MID LEVELS.  SHORTWAVE MOVING EAST FROM THE GREAT
PLAINS INTO NORTHWEST MISSOURI IS ALREADY KICKING OFF
CONVECTION...AND THIS WAVE COMBINED WITH THE SYNOPTIC Q-STATIONARY
FRONT DRAPED OVER NORTHERN MISSOURI...WARM ADVECTION AT 850MB...AND
THE VERY UNSTABLE AIRMASS OVERHEAD WILL COMBINE TO MAKE ANOTHER WET
NIGHT TONIGHT.  UNFORTUNATELY IT LOOKS LIKE THE BEST CHANCE FOR
HEAVY RAIN WILL CONTINUE TO BE IN NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS BETWEEN 03Z AND 10Z...RIGHT IN THE SPOT WHERE THE
HEAVIEST RAIN HIT LAST NIGHT.  ISOLATED 2-4 INCH AMOUNTS ARE
POSSIBLE.  THIS AMOUNT OF RAIN ON ALREADY SATURATED GROUND...WHERE
FLOODING IS ALREADY OCCURRING...COULD BE VERY SERIOUS.

MCS WILL LIKELY MOVE SOUTHEAST AGAIN OVERNIGHT.  WITH THE AMOUNT OF
INSTABILITY...35000+ J/KG...AND FAVORABLE SHEAR...THINK WE'LL BE
LOOKING AT ANOTHER SEVERE MCS. FURTHER SOUTH...THINK ISOLATED TO
WIDELY SCATTERED STORMS ARE POSSIBLE IN THE LATE AFTERNOON AND
EVENING HOURS AS WE REALIZE MAX HEATING.  ANY STORM THAT FORMS COULD
ALSO PRODUCE ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN.  ANY
ISOLATED STORMS SOUTH OF THE MAIN MCS WILL LIKELY WEAKEN DURING THE
EVENING.

WITH CONVECTION MOVING THROUGH THE AREA YET AGAIN TONIGHT...DECIDED
TO GO A BIT BELOW GUIDANCE FOR TEMPERATURES ON WEDNESDAY AND NOT
ISSUE A NEW HEAT ADVISORY.  THAT BEING SAID...IF WE CLEAR OUT EARLY
ENOUGH IN THE DAY...IT'S CERTAINLY POSSIBLE THAT WE'LL KISS 105 HEAT
INDEX ACROSS THE AREA.  THINK THE GOOD NEWS WILL BE THAT THE
POTENTIAL AXIS FOR HEAVY RAIN WILL BEGIN MOVING NORTHWARD AS THE
UPPER LEVEL RIDGE RETROGRADES SLIGHTLY NORTHWEST AND THE SURFACE
SYNOPTIC BOUNDARY MOVES NORTH INTO IOWA AND NORTHERN ILLINOIS.  THE
BAD NEWS IS THAT WE'LL BE BACK SQUARELY INTO THE HEAT AS THE 850MB
THERMAL RIDGE BUILDS OVERHEAD.  THIS WILL ESPECIALLY BE TRUE ON
THURSDAY WHERE GFS AND NAM ARE FORECAST 22-24C DURING THE
AFTERNOON.  THINK A HEAT ADVISORY WILL BE NEEDED FOR
THURSDAY...POSSIBLY FRIDAY AS WELL.

ECMWF AND GFS ARE IN DECENT AGREEMENT THAT COLD FRONT WILL COME
THROUGH SATURDAY SO HAVE INTRODUCED CHANCE POPS FOR THIS PACKAGE.
SOMEWHAT COOLER AND DRIER AIR IS PROGGED TO SEEP INTO THE AREA
BEHIND THE FRONT AND POTENTIALLY STICK AROUND INTO EARLY NEXT WEEK.

CARNEY

&&

.AVIATION...
/638 PM CDT TUE JUL 20 2010/

WX APPEARS IT WILL BE DRIVEN BY FOUR EVENTS OVER THE NEXT DAY OR
SO. THE FIRST EVENT IS A CONVERGENCE BDRY THAT IS SAGGING INTO THE
FAR NRN PART OF STL METRO AND EXTENDS NWD TOWARDS KUIN. ANTICIPATE
THAT THIS WILL WEAKEN AND DISSIPATE JUST AFTER SS...BUT HAVE VCSH
IN FOR STL METRO TERMINALS FOR AN HOUR OR TWO. A LARGER EVENT IS
CURRENTLY ONGOING OVER WRN MO. IT APPEARS THAT MUCH OF THIS WILL
PUSH INTO SWRN MO...SOME DEVELOPMENT SHOULD ALSO OCCUR IN CNTRL
MO...ENOUGH TO WARRANT MENTION OF SHRA/TSRA IN FOR KCOU THIS
EVENING AND THEN WE EXPECT A RE-FOCUSING OF THE MCS ACTIVITY
FARTHER N WHICH WILL THEN DRIVE THRU MUCH OF THE NRN FA LATER
TONIGHT AND EARLY WED MRNG...AND COULD ALSO CONTAIN GUSTY WINDS.
FINALLY...SCT TSRA PSBL WITH A RECOVERY OF INSTABILITY LATE WED
AFTN AND EARLY EVNG. KEPT MUCH OF THE PREVAILING WX VFR...BUT DID
CITE A THREAT FOR PROLONGED MVFR CIGS AT KUIN WHERE FRONT WILL
SETTLE INVOF THAT REGION LATER TONIGHT. MUCH OF THE PCPN MENTIONED
WAS SHRA UNTIL WE GET A BETTER HANDLE ON TIMING AND MODE.
OTHERWISE...LOOK FOR PERSISTENT S-SW SFC WNDS AOB 10KTS THRU THE
VALID TAF PERIOD FOR AREAS S OF THE FRONT.

SPECIFICS FOR KSTL...BELIEVE THE SECOND EVENT CURRENTLY ONGOING
OVER WRN MO WILL MISS THIS TERMINAL...WITH A GREATER THREAT FOR
PCPN LATE TONIGHT WITH A RE-ORGANIZATION OF TSRA A BIT FARTHER N
WHICH SHOULD DRIVE EWD. THERE IS MUCH UNCERTAINTY IN SPECIFICS...
HOWEVER...AND SO PCPN IS LARGELY HANDLED THRU SHRA ATTM UNTIL WE
INCREASE IN CONFIDENCE.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU
     MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY
     MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-
     WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jul 20, 4:03 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT TUE JUL 20 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211230-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. HEAVY RAIN AND FLASH FLOODING
ARE POSSIBLE...ESPECIALLY ACROSS PARTS OF NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS WHERE HEAVY RAIN FELL ON MONDAY NIGHT. SOME
OF THE STORMS MAY ALSO PRODUCE SEVERE WEATHER. THE PRIMARY THREAT
WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO A POSSIBILITY.

MODERATE TO MAJOR FLOODING IS EITHER OCCURRING OR IS FORECAST
WITHIN THE NEXT 24 HOURS ALONG SEVERAL RIVER BASINS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
AREA ON THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY ACROSS
PARTS OF THE AREA.

HIGH LEVELS OF HEAT AND HUMIDITY ARE LIKELY THROUGH
SATURDAY...WITH HEAT INDEX VALUES POTENTIALLY CLIMBING TO AROUND
100 DEGREES OR HIGHER DURING THE AFTERNOON AND EARLY EVENING
HOURS.

MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG SEVERAL
RIVER BASINS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

In the hours before

Local storm report, Jul 20, 8:45 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     4 NNE ASHLAND           38.83N  92.22W
07/20/2010  M46 MPH          BOONE              MO   ASOS

&&

MILLER
Special weather statement, Jul 20, 8:47 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT TUE JUL 20 2010

MOZ042-050-051-210215-
AUDRAIN MO-CALLAWAY MO-MONTGOMERY MO-
847 PM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUDRAIN...MONTGOMERY
AND NORTHEASTERN CALLAWAY COUNTIES UNTIL 915 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AUXVASSE...OR 10 MILES SOUTHWEST OF
MEXICO...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEXICO...
  WELLSVILLE...
  MONTGOMERY CITY...
  AUXVASSE...
  WILLIAMSBURG...
  SHAMROCK...
  MARTINSBURG...
  BUELL...
  MINEOLA...
  NEW FLORENCE...
  VANDIVER...
  BENTON CITY...
  RUSH HILL...
  DANVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRITT
Local storm report, Jul 20, 8:57 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND GST     11 SE CENTRALIA         39.10N  91.99W
07/20/2010  E40 MPH          AUDRAIN            MO   TRAINED SPOTTER

&&

MILLER
Special weather statement, Jul 20, 9:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT TUE JUL 20 2010

MOZ050>052-059-060-062-210300-
CALLAWAY MO-FRANKLIN MO-GASCONADE MO-LINCOLN MO-MONTGOMERY MO-WARREN
MO-
915 PM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...MONTGOMERY...
NORTHEASTERN CALLAWAY...WARREN...GASCONADE AND NORTHWESTERN FRANKLIN
COUNTIES UNTIL 1000 PM CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTINSBURG TO
CHAMOIS...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WELLSVILLE...
  MONTGOMERY CITY...
  HERMANN...
  NEW HAVEN...
  WARRENTON...
  WRIGHT CITY...
  MINEOLA...
  BIG SPRING...
  NEW FLORENCE...
  BUELL...
  BELLFLOWER...
  JONESBURG...
  TRELOAR...
  HAWK POINT...
  TRUESDALE...
  MARTHASVILLE...
  DAVIS...
  GASCONADE...
  AMERICUS...
  DANVILLE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Local storm report, Jul 20, 9:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     AUXVASSE                39.02N  91.89W
07/20/2010  E50 MPH          CALLAWAY           MO   PUBLIC

            PASSED ON THROUGH THE CALLAWAY COUNTY SHERIFFS OFFICE

&&

TES
Local storm report, Jul 20, 9:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     AUXVASSE                39.02N  91.89W
07/20/2010  E50 MPH          CALLAWAY           MO   PUBLIC

            PASSED ON THROUGH THE CALLAWAY COUNTY SHERIFFS OFFICE

&&

CORRECTED EVENT TIME

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:35 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau40 min
Jul 20, 9:39 PM CDTRiver Flood WarningLSXCallaway, Cole72 hr
Jul 20, 9:39 PM CDTRiver Flood WarningLSXCallaway, Osage8 days
Jul 20, 9:39 PM CDTRiver Flood WarningLSXGasconade, Montgomery8 days
Jul 20, 10:28 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby5 hr
Jul 21, 3:14 AM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby9 hr
Jul 21, 11:55 AM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby7 hr
Jul 21, 3:39 PM CDTHeat AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more3 days
Jul 21, 5:58 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Jul 21, 6:23 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis4 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.